MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71337650
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Osteolysis (2377)
Date of Event 04/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after thr surgery had been performed on (b)(6) 2021, the patient experienced an infection.A revision surgery was performed on (b)(6) 2021 to treat this adverse event.The 20 deg xlpe acet lnr 32mm x 50mm was explanted.During washout + calcium sulphate beads procedure the 3 hole ha ctd acet shell 50mm appeared loose, with osteolysis also seen superolateral in the acetabulum/ilium.The cocr 12/14 fem head 32 + 0 and two unidentified screws were also explanted.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical medical was not performed due to the requested surgical records and x-rays being unavailable.Without the requested surgical records and x-rays, the clinical root cause of the infection cannot be concluded.The patient impact beyond the revision cannot be determined.No further medical assessment can be rendered at this time.Should additional clinically relevant documentation become available the medical investigation task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11821275
Report Number1020279-2021-04254
Device Sequence Number14330147
Product Code JDI
UDI-Device Identifier03596010598486
UDI-Public03596010598486
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71337650
Device Catalogue Number71337650
Device Lot Number20HM06375
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;